Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 20, NWS Blacksburg, VA

April 8, 2020Monroe County, Summers County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 8, 2020, 2:18 PM EDT for Monroe County, Summers County, West Virginia. It was in force for 57 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2020, 2:18 PM EDT (18:18 UTC)
Expired
Apr 8, 2020, 3:15 PM EDT
In force
57 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 88 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 3:10 PM EDTHAIL 13 Ne Red Sulphur Spring, WV
Apr 8, 3:15 PM EDTHAIL 11 Nw Lindside, WV
Apr 8, 3:18 PM EDTHAIL 11 Nw Lindside, WVCORRECTS PREVIOUS HAIL REPORT FROM 1 NW LINDSIDE.
Apr 8, 3:18 PM EDTHAIL 1.252 Nne Lindside, WVHAIL UP TO THE SIZE OF HALF DOLLARS COVERING THE GROUND.
Apr 8, 3:19 PM EDTTSTM WND DMG1 N Lindside, WVCAMPER OVERTURNED IN LINDSIDE.
Apr 8, 3:19 PM EDTTSTM WND DMGLindside, WVA STRONG THUNDERSTORMS MOVED SOUTHEAST ACROSS MONROE COUNTY, DAMAGING A SHED AND DOWNING TWO TREES IN LINDSIDE PER A REPORT VIA SOCIAL MEDIA.
Apr 8, 3:19 PM EDTHAIL 0.88Lindside, WVA STRONG THUNDERSTORM THAT MOVED SOUTHEAST THROUGH MONROE COUNTY PRODUCED NICKEL SIZE HAIL IN THE LINDSIDE AREA PER A REPORT VIA SOCIAL MEDIA.
Apr 8, 3:20 PM EDTHAIL 0.53 Wnw Raines Corner, WVSMALL MARBLE SIZE HAIL REPORTED IN GREENVILLE/WIKEL.
Apr 8, 3:21 PM EDTHAIL 1.52 Ne Lindside, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 1:10 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2020-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2020-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

532 
WUUS51 KRNK 081818
SVRRNK
WVC063-089-081915-
/O.NEW.KRNK.SV.W.0020.200408T1818Z-200408T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
218 PM EDT Wed Apr 8 2020

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Summers County in southeastern West Virginia...
  Western Monroe County in southeastern West Virginia...

* Until 315 PM EDT.

* At 218 PM EDT, a severe thunderstorm was located over Piney View,
  or near Beckley, moving southeast at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Hinton...
  Peterstown...
  Union...
  Pipestem...
  Sandstone...
  Red Sulphur Spring...
  and Laurel Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3752 8043 3737 8077 3745 8089 3764 8107
      3770 8097 3771 8098 3770 8092 3769 8090
      3767 8090 3768 8088 3772 8089 3774 8092
      3777 8089 3782 8094 3785 8087 3785 8086
TIME...MOT...LOC 1818Z 318DEG 42KT 3782 8109 

HAIL...1.00IN
WIND...60MPH
 
$$

RR
1 follow-up statement
314 
WWUS51 KRNK 081852
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
252 PM EDT Wed Apr 8 2020

WVC063-089-081915-
/O.CON.KRNK.SV.W.0020.000000T0000Z-200408T1915Z/
Summers WV-Monroe WV-
252 PM EDT Wed Apr 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR
SUMMERS AND WESTERN MONROE COUNTIES...

At 252 PM EDT, a severe thunderstorm was located over Red Sulphur
Spring, or 8 miles north of Peterstown, moving southeast at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Hinton...
Peterstown...
Union...
Red Sulphur Spring...
Laurel Branch...
Buck...
and Wayside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3752 8043 3737 8077 3745 8089 3766 8103
      3770 8097 3770 8092 3769 8090 3767 8090
      3768 8088 3772 8089 3775 8083 3777 8076
TIME...MOT...LOC 1852Z 318DEG 42KT 3752 8075 

HAIL...1.00IN
WIND...60MPH
 
$$

RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 11:46 AM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 8, 11:46 AM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1146 AM EDT Wed Apr 8 2020

.SYNOPSIS...
A nearly stationary boundary was located from Western
Pennsylvania to Eastern Virginia, while a cold front was noted
across the northern Missouri Valley. This cold front will move
into our region Wednesday ahead of a stronger cold front that
will quickly push through our area Thursday. Until the front
arrives, several rounds of showers and thunderstorms are
expected. Behind the front, look for strong and gusty northwest
winds and much colder temperatures with a freeze possible this
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1045 AM EDT Wednesday...

Potential for a convectively active day and night.

Concern this afternoon is remnant outflow boundary from the
early morning deep convection. The outflow has aligned NW-SE
bisecting the area along a BLF-GSO line. The boundary is
weakening with time and may not push much farther to the
southwest before washing out. That said, the challenge of the
day will be whether deep convection is able to initiate along
the existing boundary, especially since the airmass has been
worked over and has now stabilized across the Roanoke/Lynchburg
and Danville areas. Where there is sufficient capping aloft,
the clouds may fan out underneath the inversion, an inhibiting
factor. Along and southwest of the boundary, shallow moisture
convergence in addition to differential heating should be enough
to offset the inhibition, thus expecting at least widely
scattered thunderstorms from southern WV across the New River
Valley and into western NC. Anything that manages to develop
will have the potential of becoming severe. Effective bulk shear
is on the order of 35-40 kts which suggests storms would be
capable of damaging wind gusts. Forecast MLCAPE of 1000-1500
J/KG suggest robust cores and with the low early spring freezing
levels would expect hail to be another by-product.

Tonight, a strong cold front will begin to move toward the
region from the Midwest and Ohio Valley. Yet another line of
strong convection is expected to develop along that front, once
again reaching our CWA late tonight/early Thursday.

All things considered, The Storm Prediction Center has modified
the Day1 Outlook to include the southwest 2/3rds of our CWA
within a Slight Risk for severe weather today and tonight with a
marginal risk across the northeastern part of the CWA.

Temperatures this afternoon will be highly dependent on cloud
cover...highs generally ranging from the 60s/70s in the
mountains, to the lower 80s across the piedmont. Tonight will
be quite mild once again with many areas remaining in the 60s
for lows, except where any thunderstorm outflow or rain occurs
which could allow temperatures to drop into the 50s.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
As of 200 AM EDT Wednesday...

A strong cold front will cross overhead on Thursday morning. A line
of showers and thunderstorms will precede the frontal boundary and
could pose a marginal risk of severe weather due to damaging winds.
Behind the front, winds will sharply increase from the northwest,
and confidence is growing that a wind advisory may be needed for
Thursday afternoon and Thursday night along the Blue Ridge. For now,
the wind threat is highlighted in the HWO. A non-diurnal curve in
temperatures has been applied for Thursday as they will start to
fall during midday and crash by the evening as a much colder and
drier air mass arrives to end the unseasonable warmth from this
week. The drop in relative humidities along with the gusty winds
could also pose fire danger issues for late Thursday afternoon and
again on Friday afternoon if we do not get much rain and the winds
do not subside as quickly during Friday.

As temperatures plummet below freezing in the mountains on Thursday
night, upslope snow showers will occur across the higher elevations
of southeast West Virginia with only western Greenbrier County
seeing up to a half an inch. Flurries could also briefly occur in
the mountains from Boone to Bluefield by Friday morning. High
pressure will eventually build over the Mid Atlantic by Friday night
to end the gusty winds, but decoupling and good radiational cooling
should send temperatures downward and could pose frost or freeze
issues for the Piedmont and the southern Shenandoah Valley. Quiet
weather will follow for Saturday, but high pressure should head
offshore on Saturday night. The GFS has steered much closer to the
more consistent ECMWF solution of an approaching low pressure system
from the lower Mississippi River Valley that will bring a soggy
start to the new week.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 200 PM EDT Tuesday...

Guidance continues to get a better handle on the pressure system
that is currently sitting off the California coast. Late in the
week, this low gets kicked onshore and crosses across the southern
U.S., eventually shifting northward to the Mid-Atlantic. Timing has
come into much better agreement, with first a warm front lifting
northward across the area early to mid day Sunday. With the warm
front comes a return of warmer weather. By Sunday night, the cold
front associated with this low will then cross the region. Total
rainfall with this system looks pretty beefy compared to some of the
rain events we've had recently. Right now, rain amounts could range
between 1-2".

After Sunday's system exits, we cool off again for Monday, though
not like what happens this Thursday/Friday. Guidance hints that NW
flow will establish some upslope showers Monday into Tuesday. Precip
type at the moment remains rain, but temperature profiles will need
to be watched over the coming days as new guidance arrives. Any area
that would have the potential for snowfall would again be most
likely western Greenbrier, similar to this coming Friday AM.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
As of 1145 AM EDT Wednesday...

Weak outflow boundary bisects the forecast area from BLF-GSO.
This boundary is expected to be the focus for scattered showers
and thunderstorms this afternoon and evening. Winds aloft are
out of the west northwest. Cell movement for any deep convection
is expected to be to the east-southeast at 30 kts. Isolated
severe storms are possible with wind gusts 40-50kts. All
thunderstorms which develop will likely contain at least small
hail. The more robust cores may contain hail stones up to an
inch in diameter.

MVFR ceilings are favored across the mountains with VFR cloud
bases east of the Blue Ridge. Thunderstorms will produce
localized IFR. IFR cigs are also possible along the ridge crests
tonight especially along the western slopes vcnty of KBLF.

Overnight, a new squall line is expected to reach the area from
the west, but most likely after 06Z.

Forecast confidence = moderate.

Extended Aviation Discussion...

A strong cold front crosses the area Thursday morning with
widespread MVFR conditions due to clouds and precipitation.
Winds will be strong and gusty behind the front Thursday night.

Colder high pressure builds into the area on Friday. In general
winds will be diminishing and ceilings will improve to VFR
except some lingering MVFR in the mountains.

Another system may bring rain our way later Saturday with sub-
VFR ceilings, though at the moment confidence is low.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RAB
NEAR TERM...PM/RAB
SHORT TERM...PW
LONG TERM...PW/RR
AVIATION...PM
Hazardous weather outlook, Apr 8, 2:16 PM EDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
216 PM EDT Wed Apr 8 2020

NCZ003>006-019-020-VAZ043>047-058-059-091830-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-
216 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia and south central
Virginia.

.DAY ONE...This afternoon and tonight.

There is a slight risk for severe thunderstorms this evening.
Strong wind gusts and large hail would be the main concern.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms are expected early Thursday morning. A few
of these storms could become strong to severe with damaging wind
gusts being the main concern.

In addition, strong and gusty northwest winds are expected to
develop across the area Thursday afternoon/evening and then continue
into Friday morning. A Wind Advisory will likely be needed for this
area with later forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ001-002-018-VAZ019-020-023-024-033>035-091830-
Ashe-Alleghany NC-Watauga-Alleghany VA-Bath-Botetourt-Rockbridge-
Franklin-Bedford-Amherst-
216 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for northwest North Carolina,
central Virginia, south central Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

There is a slight risk for severe thunderstorms this evening.
Strong wind gusts and large hail would be the main concern.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms are expected Thursday morning. A few of
these storms could become strong to severe with damaging wind gusts
being the main concern.

In addition, strong and gusty northwest winds are expected to
develop across the area Thursday afternoon/evening and then continue
into Friday morning. A Wind Advisory may be needed for all or part
of this area with later forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ007-009>018-022-032-WVZ042>044-507-508-091830-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-
Floyd-Craig-Roanoke-Patrick-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
216 PM EDT Wed Apr 8 2020

...SEVERE THUNDERSTORM WATCH 87 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Storms with damaging wind gusts and hail are possible this
this afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms are expected Thursday morning. A few of
these storms could become strong to severe with damaging wind gusts
being the main concern.

In addition, strong and gusty northwest winds are expected to
develop across the area Thursday afternoon/evening and then continue
into Friday morning. A Wind Advisory may be needed for all or part
of this area with later forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 8, 9:26 AM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
926 AM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 AM     TSTM WND DMG     1 ENE LEXINGTON         37.79N 79.43W
04/08/2020                   CITY OF LEXINGTON  VA   911 CALL CENTER

            A LINE OF STRONG STORMS WITH DAMAGING WINDS
            BROUGHT A TREE DOWN ON HIGH STREET IN THE
            CITY OF LEXINGTON.

&&

RR
Local storm report, Apr 8, 9:28 AM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 AM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     TSTM WND DMG     1 ENE NATURAL BRIDGE    37.64N 79.53W
04/08/2020                   ROCKBRIDGE         VA   911 CALL CENTER

            A LINE OF STRONG THUNDERSTORMS WITH DAMAGING
            WINDS BLEW DOWN A TREE AT THE INTERSECTION
            OF BUCKHILL ROAD AND PETUNIA LANE IN NATURAL
            BRIDGE.

&&

RR
Special weather statement, Apr 8, 10:11 AM EDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1011 AM EDT Wed Apr 8 2020

WVZ043-507-508-081445-
Western Greenbrier-Summers-Eastern Greenbrier-
1011 AM EDT Wed Apr 8 2020

...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT GREENBRIER
AND SUMMERS COUNTIES...

At 1000 AM EDT, radar indicated an area of showers with embedded
thunderstorms moving southeast out of central West Virginia, headed
for the Greenbrier Valley. These storms will be accompanied by
periods of heavy rain. Winds in excess of 30 mph and pea size hail
are also possible.

Locations impacted include...
Lewisburg...
Hinton...
White Sulphur Springs...
Ronceverte...
Rainelle...
and Alderson.

Some localized flooding may occur. Do not drive your vehicle through flooded
roadways.

LAT...LON 3822 8036 3811 8036 3805 8026 3806 7996
      3769 8029 3773 8066 3743 8086 3759 8109
      3772 8097 3768 8088 3782 8094 3787 8075
      3795 8081 3799 8077 3806 8080 3806 8087
      3810 8088 3810 8084 3808 8071 3827 8044
TIME...MOT...LOC 1403Z 308DEG 34KT 3815 8096

11
Local storm report, Apr 8, 10:23 AM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 AM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             6 NNE YOST              38.13N 79.50W
04/07/2020  E0.70 INCH       BATH               VA   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

VFJ
Special weather statement, Apr 8, 10:49 AM EDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1049 AM EDT Wed Apr 8 2020

VAZ018>020-023-024-WVZ043-044-507-508-081515-
Botetourt-Bath-Craig-Rockbridge-Alleghany-Western
Greenbrier-Summers-Eastern Greenbrier-Monroe-
1049 AM EDT Wed Apr 8 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...CRAIG COUNTY IN
SOUTHWESTERN VIRGINIA...ROCKBRIDGE...BATH AND BOTETOURT COUNTIES IN
WEST CENTRAL VIRGINIA...GREENBRIER...SUMMERS AND MONROE COUNTIES IN
SOUTHEASTERN WEST VIRGINIA...THE CITY OF COVINGTON...THE CITY OF
BUENA VISTA AND THE CITY OF LEXINGTON...

At 1047 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Nimrod Hall to Pipestem. Movement
was southeast at 50 mph.

Gusty winds and isolated flooding problems in low areas are possible
with these storms.

Locations impacted include...
Alleghany...
Lexington...
Buena Vista...
Covington...
Clifton Forge...
Lewisburg...
and Hinton.

LAT...LON 3805 8026 3806 7996 3823 7985 3786 7914
      3745 7959 3748 7968 3741 7981 3731 7985
      3742 8007 3732 8043 3748 8051 3738 8076
      3759 8109 3772 8097 3768 8088 3782 8094
      3787 8075 3810 8088 3808 8071 3827 8044
TIME...MOT...LOC 1447Z 298DEG 41KT 3796 7969 3754 8094

RR
Local storm report, Apr 8, 11:41 AM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1141 AM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     TSTM WND DMG     1 WSW TOGA              37.49N 78.64W
04/08/2020                   BUCKINGHAM         VA   911 CALL CENTER

            A LINE OF SHOWERS AND THUNDERSTORMS WITH
            STRONG WINDS BLEW A TREE DOWN ON PEARSON
            DRIVE.

&&

RR

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 4:50 AM EDTSpecial Weather StatementRNKGreenbrier55 min
Apr 8, 10:11 AM EDTSpecial Weather StatementRNKGreenbrier, Summers34 min
Apr 8, 10:49 AM EDTSpecial Weather StatementRNKGreenbrier, Monroe, Summers26 min
Apr 8, 3:09 PM EDTSevere Thunderstorm WarningRNKMonroe, Summers66 min
Apr 8, 3:50 PM EDTSevere Thunderstorm WarningRNKMercer, Monroe, Summers40 min
Apr 8, 4:22 PM EDTSevere Thunderstorm WarningRNKMercer, Monroe23 min
Apr 8, 4:33 PM EDTSpecial Weather StatementRNKMercer12 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.